This is my first time posting on the forum. I was diagnosed with HER2+ stage 2 breast cancer back in June last year. I have been through chemotherapy, initially Cyclophosphamide with Doxorubicin and then Taxol with Herceptin (Trastuzumab) and Pertuzumab and then I had surgery. I am now continuing with Herceptin for another 14 doses, until October and I am on Tamoxifen, which is scheduled for 5 years.
This week I had my 5th injection (of the 14) of Herceptin and I have been fatigued, unwell and in pain in my lower back, muscles, hands and feet since having it. I usually react like this after each injection but this time has been particularly bad. I spoke to my Oncologist about it before my 4th injection and she said it’s the Tamoxifen and not the Herceptin. I raised it again with the Oncologist (my normal Oncologist wasn’t there this week) when I went for my 5th injection and this Oncologist said the same thing and that patients who are only on Herceptin and no other medication do not get pain. I am surprised that the Oncologists are saying this to me as there is information all over the internet saying that it causes pain. I know that I am also experiencing pain from the Tamoxifen but the Herceptin is like I have been beaten up/hit by a bus when I wake up the following few days after I have had it. I also had this reaction when I had it with the Taxol and Pertuzumab so I am sure it is not the Tamoxifen. I have been on Tamoxifen for just over three months. I have changed brands once and I am thinking of changing again but also think that maybe I need to give my body a chance to get used to it.
I am wondering if anyone here only ever had the Herceptin and how did you feel?
I am also wondering if anyone has felt like me on the Herceptin and Tamoxifen?
If you have been on Tamoxifen how long did it take you to get used to it?
I would also really welcome any suggestions on what I could do to alleviate the side effects. I have heard that having the Herceptin through IV is better than the injection and I also think I read somewhere that antihistamines might help with the side effects too. At the moment I have paracetamol, tramadol and ibuprofen, which I take (not all together) when it gets really bad.
I realise that this is quite a long post, thank you for your time. Wishing you all well.